« Previous Page
If you or your child takes lithium for
bipolar disorder, watch for the first signs of high
levels of lithium in the blood. It's important to maintain a careful balance of
lithium in the blood, and the difference between helpful (therapeutic) levels
and toxic levels is very small. Signs of high lithium include:
At the first signs of excess lithium buildup in the blood,
call your doctor.
Later symptoms of high lithium in the blood
If you experience any of these later symptoms, you need
immediate medical treatment. Call
911 or other emergency services.
ByHealthwise StaffPrimary Medical ReviewerPatrice Burgess, MD - Family MedicineSpecialist Medical ReviewerLisa S. Weinstock, MD - Psychiatry
Current as ofNovember 14, 2014
Current as of:
November 14, 2014
Patrice Burgess, MD - Family Medicine
& Lisa S. Weinstock, MD - Psychiatry
How this information was developed to help you make better health decisions.
To learn more about Healthwise, visit Healthwise.org
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.